MDJunction - People Helping People
 
Ask a Question
05/30/2008 07:03 AM

Pain Medication Help!

bethany
bethany  
Posts: 20
Member

This past Tuesday I fell in my bathroom *dumb dumb dumb* and managed to rip the ligaments in my left hand and pointer finger. My finger has an interesting "twisting" look to it now Blink Ok, i'll get to the point...

I'm still in the stages of trying to find a pain medication that works well. I've been taking tramadol (geez i should of looked up spellings before posting). All it does is make me feel really "high" and has no effect on the pain. While in the ER for my hand, they gave me two Percosets, which made me VERY "high" but still had no effect on the pain.

Does anyone have suggestions for a new med to try that wont make me incredibly incapacitated and will actually HELP with the pain?

Reply

05/30/2008 09:08 AM
fibroforever
fibroforever  
Posts: 4130
VIP Member

First of all.... OUCH!!! Dizzy

Pain just for the hand/finger? Or overall body pain control?

For the hand/finger- I would think they could give you Hydrocodone (same as Vicodin) or something. Although, these drugs are very addictive.

And actually, if Tramadol gave you that 'high' feeling.... most of those prescription drugs are probably gonna as well.

Maybe just try good old Aleive, Ibuprofen, or something? Or, I guess- maybe they could give you 800mg of Ibuprofen. I was on that once and it helped some. Just can't take it for long, as it can cause stomach issues.

Good luck in finding something. Take care of yourself. (And try not to fall again.- not fun!)

~Gentle Hugs~

Amy


05/30/2008 09:35 AM
bethany
bethany  
Posts: 20
Member

thanks amy Smile I meant for overall pain. I am worried about Vicodin and such since they are addictive. And since the percoset didn't help whatsoever, I'm not sure if Vicodin would or not. Ibuprofen and Alieve just don't do anything for me anymore.

I had a feeling they all might make me feel high. Maybe I could find one where that feeling would go away after awhile or something? I don't know what to do anymore. There's just so much pain and basically no relief. I'm sure you know what I mean.


05/31/2008 07:13 PM
mumeva
mumeva  
Posts: 6150
Group Leader
I'm an Advocate

How about trying darvocet N-100. I was taking that for pain and it did take the edge off and I wasn't addicted to it which was the best part. So hope this helps you.

Eva


05/31/2008 07:53 PM
bethany
bethany  
Posts: 20
Member

thanks for the suggestion Eva, I haven't tried that one yet

06/02/2008 12:35 PM
fibroforever
fibroforever  
Posts: 4130
VIP Member

Are you feeling any better Bethany? Have you had any luck in finding something helpful?

We're thinking about ya!


06/25/2008 09:02 AM
bethany
bethany  
Posts: 20
Member

Sorry I disappeared for a bit. Still no luck with the pain management. I was even in the ER last week because it got so bad....They gave me a new med that i hadn't tried before, and of course it didn't do a thing. I see another doctor on Friday to talk about more options. And that's what's been going on in that department Tongue

09/15/2008 01:33 AM
crimsonshedemon
crimsonshedemon  
Posts: 148
Member

OUCH!!!!!!!

If you need Vicodin because the pain is bad, that's ok. That's what pain meds are there for. So many doctors don't understand addiction/dependence and are scared to prescribe pain medication... so we suffer instead.

I have been in pain management for the 2-3 years. The overall program has helped me sleep again, function daily, etc.. almost like my old self.

I do not worry about addiction because I'm taking the meds for physical pain, not emotional pain.

Addiction is a set of psychological behaviors that focus on obtaining a drug for non-pain purposes focusing on analgesia here). So if you have ever called in a script to a pharmacy posing as office staff, if you have ever bought the drug on the street, if you have ever taken the drug for purposes other than for pain (to get numb, to "relax" when you aren't in pain, etc.) then you are engaging in addictive behaviors. If you are taking the pain medication EVERYTIME because you are in pain or you are attempting to keep your blood levels up to keep pain down to a minimum BUT if you suddenly stopped the med you suffer through opiate withdrawal, aka "jonesing", then you are dependent on the medication. You are NOT an addict. There are blood pressure meds, e.g., clonidine, that you become dependent on and can have nasty rebound hypertension if you suddenly stopped. Are you then a clonidine addict?

Hope this helps

Nicole

Post edited by: crimsonshedemon, at: 09/16/2008 13:24


09/21/2008 02:19 AM
bethany
bethany  
Posts: 20
Member

Thanks for that post Nicole.

I have since tried the Vicodin. It makes me fall asleep, and that's about it. :/

And now I'm on blood thinners, so I have fewer options. I think I need to look into more natural ways of dealing with this pain....


01/25/2009 07:44 PM
Ria0331
 
Posts: 3
New Member

I take both of those daily but also my doc has me on 800MG of Motrin to help with pain and inflamation. I'm not sure cause my hands are so swollen all the time if its working but I would suggest that. The Percestets i'm only supposed to take when I am in a lot of pain, but I have had a horrable flare up for the last week and that is why I have been taking both the percesets and the tramadol. The tramadol is my main pain med tho and supriseingly(spelling sucks) it doesn't make me feel high. The percesets do but my body also isn't fully used to them cause I don't take them unless I really need to. Hope this helps.

Maria

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved